Skip to Content

Do the side effects of Prednisone (puffy face, acne, joint pain) go away after you stop taking the?

Question is Closed
Report Favorite

Answers (2)

12 Dec 2012

Yes. As you reduce it and once you are finally off it will subside. However that is only the water weight making you puffy. If you gained other weight, it will not change.

Prednisone creates a special type of fat that is high in water content. The fat disappears once you are no longer on prednisone. Should you go back on again in the future, the same thing will happen. Reducing from prednisone takes time. Good luck with this.

Votes: +0

13 Dec 2012

Prednisone has some permanent problems, such as high blood sugar, weight gain, (not just water), and osteoporosis. It can also cause hearing loss, ringing in the ears, cataracts, and a host of other permanent problems at high doses. IT all depends on your dosage, and how long you have been on the medication.

Votes: +0
endlessPred 15 Dec 2012

Msfino, i disagree with some of the things you are saying. I do agree with some others. so i would like to clear that up.

Prednisone does not cause permanent type 2 diabetes. I have discussed this at length with my Endo. Prednisone does not cause permanent weight gain. Once the water weight is gone the rest is fat from over eating. It does not reset ones metabolism. So what you were before is what you can be again. This too was discussed with my Rhuemy and my Endo and Pulmonologist. My weight stays constant. Poor blood sugar control,and too many carbs creates weight gain. Lack of exercise when ill also causes weight gain as we tend not to adjust the food we eat to less.


Anonymous 15 Dec 2012

I guess that we will agree to disagree then. You talk to your doctor, and I talk to mine. I also do research. but then that is why people shouldn't base all their decisions on these forums, because there never is any right answer, is there:

Prednisone Side Effects are many, dangerous and have been well known since they were first introduced in the 1950's. While there is no doubt that prednisone temporarily reduces symptoms in many diseases and has certainly saved MANY lives of those having life threatening asthma attacks or allergic reactions, is the risk of these major side effects worth it?


endlessPred 16 Dec 2012

Msfino. Yes, I have thought about what is causing this. I have the JO-1 antibody which creates this disease. It is a genetic marker. Got a cure for that? It destroys the mitochondria in a you know how that works? There is nothing that can be done abut it. Only one form is currently treatable for a possible cure. This is called IBM. They have been performing a limited number of stem cell applications. Results have been good, but of course long term results have not occurred as they only started within the past year.


Anonymous 16 Dec 2012

I only wish you the best, and should I be in your position, I would have done the exact same thing. My answer was copied from a medical journal, after the first paragraph, therefore the colon. It was not personal, but I could't list the site as this site would not print my answer, There are so many differing opinions about everything in this world, and you as a researcher should know that there is never any right or wrong answer. People have to make up their own minds about what to do with their own health. That is why you shouldn't depend on a forum for answers.

roxy7699 20 Mar 2013

I have only been taking prednisone for a week & I and I have already gained 30 pounds rapidly I have major facial swelling stomach and abdominal pain and severe stomach bloating. And I had a severe headache. I'm going to be pissed if I don't lose this weight sucks

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

My son is about to finish his 3rd cycle of Amnesteem, due to the side effects he has been?

... experiencing (headaches, joint pain and lack of enery along with depression) we have decided to take him off. My question is how long does the ...

2 answers 8 Jan 2010

Are there any side effects from Synthroid(Levothyrn) that would cause bad joint pain?

I just started 2 days ago having awful hip joint pain. I have been on this medicine for about one year. This particular generic Rx actually for only ...

4 answers 21 Feb 2011

Osteoarthritis - I have been on celebrex for about 4 months now and have terrible stomach pain,?

... bloating and increased joint pain? Is there anything out there for OA that doesn't have the above side effects? I need advice from others ...

2 answers 18 Jul 2011

Can Prednisone cause very bad joint pain when cutting back ?

I have been put on. Prednisone 60 mg twice daily for sever asthma attack. And have been on prednisone for a long time. I am trying to cut back just ...

3 answers 7 Oct 2013

Has anyone had bad joint/muscle pain on accutane?

My son is finishing his second month of accutane. Seen some small improvements in acne but now he is complaining of pain (joint and muscle). I have ...

0 answers 12 Sep 2015